Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 231, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 20, 2012, 3:06 PM EDT for Wayne County, North Carolina. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 20, 2012, 3:34 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:10 PM EDT | TSTM WND DMG | 4 Ese Pikeville, NC | ONE TREE DOWN NEAR LANCASTER ROAD AND HIGHWAY 111 |
| Jul 20, 3:15 PM EDT | TSTM WND GST 44 | Goldsboro Wayne Apt, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS52 KRAH 201906
SVRRAH
NCC191-201945-
/O.NEW.KRAH.SV.W.0231.120720T1906Z-120720T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PIKEVILLE...OR OVER GOLDSBORO...MOVING
NORTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3534 7782 3518 7783 3515 7789 3517 7792
3516 7798 3519 7801 3518 7810 3558 7807
3560 7805 3558 7800 3559 7783 3557 7782
3542 7782 3538 7779
TIME...MOT...LOC 1905Z 247DEG 21KT 3545 7793
$$
222 follow-up statements
967
WWUS52 KRAH 201923
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT FRI JUL 20 2012
NCC191-201945-
/O.CON.KRAH.SV.W.0231.000000T0000Z-120720T1945Z/
WAYNE NC-
323 PM EDT FRI JUL 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WAYNE COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
EUREKA...OR 11 MILES NORTHEAST OF GOLDSBORO...MOVING NORTHEAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...EUREKA.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3534 7782 3518 7783 3515 7789 3517 7792
3516 7798 3519 7801 3518 7810 3558 7807
3560 7805 3558 7800 3559 7783 3557 7782
3542 7782 3538 7779
TIME...MOT...LOC 1923Z 247DEG 21KT 3549 7781
$$
22500
WWUS52 KRAH 201934
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT FRI JUL 20 2012
NCC191-201944-
/O.CAN.KRAH.SV.W.0231.000000T0000Z-120720T1945Z/
WAYNE NC-
334 PM EDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3534 7782 3518 7783 3515 7789 3517 7792
3516 7798 3519 7801 3518 7810 3558 7807
3560 7805 3558 7800 3559 7783 3557 7782
3542 7782 3538 7779
TIME...MOT...LOC 1934Z 247DEG 21KT 3552 7774
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:02 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 20, 3:02 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT FRI JUL 20 2012 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTH WILL STALL OVER THE AREA THROUGH THE WEEKEND...PROVIDING FOR UNSETTLED WEATHER. AS THE FRONT BASICALLY DISSIPATES BY EARLY NEXT WEEK...HIGH TEMPERATURES ONCE AGAIN WILL WARM TO LEVELS ABOVE NORMAL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON IN A REGIME WHERE THE MLCAPE WAS APPROACHING 2000J/KG ON THE LATEST SPC MESOANALYSIS...AND APPARENTLY NEAR A SHEAR AXIS ALOFT ON WATER VAPOR IMAGERY. THIS SHEAR AXIS WAS NOTED WEAKLY ON THE 700MB 12Z UPPER-AIR ANALYSIS...THOUGH ORIENTED AT THAT TIME WEAKLY WEST TO EAST. EVENING CHALLENGE IS HOW THIS DEEP CONVECTION WILL INFLUENCE...IF ANY...AN UPSTREAM SHORTWAVE MOVING EAST. LATER HRRR WRF GUIDANCE SUGGESTS A REMNANT MCV MOVING FROM UPSTREAM ACROSS AREAS FARTHER SOUTH THAN EARLIER RUNS...CLOSER TO THE SOUTH CAROLINA BORDER AS OPPOSED TO NEARER THE VIRGINIA BORDER AND THE NORTHWEST PIEDMONT. THE LATEST SPC MESOANALYSIS WOULD PLACE THE WAVE FARTHER NORTH...ALBEIT WEAK. 0-6KM SHEAR HAS STARTED TO INCREASE...AS EARLIER ANTICIPATED...FROM THE NORTHWEST MOUNTAINS INTO THE NORTHWEST PIEDMONT...AND IT IS EXPECTED THAT INCREASING CONVERGENCE WITH THE SHEAR NOTED ON MSAS WILL HELP TO GRADUALLY INCREASE COVERAGE OF SHOWERS AND THUNDERSTORMS FARTHER NORTH AND NORTHWEST OF MID-AFTERNOON DEEP CONVECTION. HAVE NOT GONE AS HIGH AS CATEGORICAL FOR THE EVENING WITH THIS ISSUANCE DUE TO SOME UNCERTAINTIES IN LOCATION. SEVERE POTENTIAL CONTINUES...MOSTLY PULSE OR MULTICELLULAR IN NATURE WITH ISOLATED DAMAGING WIND THE PRIMARY THREAT. BUFR SOUNDINGS WOULD INDICATE THAT 0-3KM HELICITY SHOULD REMAIN MOSTLY BELOW 100M2/S2...ALTHOUGH THIS EVENING MAINLY TOWARD KFAY AS THE WINDS ALOFT INCREASE SLIGHTLY...SUCH VALUES RISE JUST ABOVE 100M2/S2. BY THAT TIME...ANY STORMS SHOULD START TO BECOME MORE ELEVATED. OVERNIGHT...THE WEAK SHEAR AXIS ALOFT SHOULD REMAIN NEAR OR CLOSER TO THE SOUTHEAST COUNTIES. AS A WEAK 700MB SHORTWAVE FORECAST BY THE NAM MOVES IN FROM THE SOUTHWEST...AND WITH THE MCV EXITING BETWEEN 03Z AND 06Z...CHANCES FOR SHOWERS WILL CONTINUE MAINLY OVER THE COASTAL PLAIN AND PARTS OF THE SANDHILLS. OVERNIGHT LOW TEMPERATURES SHOULD RANGE FROM 70 TO 75 DEGREES...WARMEST TOWARD KFAY. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY... WEAK DIFFLUENCE ALOFT CONTINUES SATURDAY...ENHANCED SLIGHTLY BY THE APPROACH OF TROUGHINESS ALOFT AND THE FAR SOUTHERN END OF A 60KT UPPER JET MOVING TOWARD THE MID-ATLANTIC. PRECIPITABLE WATER VALUES CONTINUE AROUND TWO INCHES...AND AS ANOTHER MID-LEVEL SHORTWAVE IS FORECAST TO MOVE ACROSS CENTRAL NORTH CAROLINA DURING THE DAY AS THE WEAKENING SURFACE FRONT SHOULD EDGE CLOSER TO THE VIRGINIA BORDER... THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS IS GOOD ONCE AGAIN OVER CENTRAL NORTH CAROLINA BY AFTERNOON. THERE IS ALSO DECENT ADVECTION OF POTENTIAL VORTICITY ON THE 1.5PVU SURFACE FORECAST BY AFTERNOON. 1000-500MB LAPSE RATES ARE WEAKER THAN WHAT SHOULD RESULT TODAY... LESS THAN 6C/KM EXPECTED...WITH MINIMAL DCAPE AND LESSER MLCAPE AS WELL. WHILE AN ISOLATED SEVERE STORM CANNOT BE COMPLETED RULED OUT WITH...AGAIN...THE PRIMARY THREAT OF WIND...PRIMARY THREAT FOR SATURDAY SHOULD BE LOCALLY HEAVY RAIN...MAINLY IN THE TYPICAL URBAN OR POOR DRAINAGE AREAS. BIAS-CORRECTED MOS GUIDANCE TEMPERATURES ARE ACTUALLY A BLEND OF THE MAV AND MET GUIDANCE AND MOSTLY MID 80S NEAR THE VIRGINIA BORDER TO AROUND 90 TOWARD THE SOUTH CAROLINA BORDER. OVERNIGHT SATURDAY...THE NAM BUFR SOUNDINGS DRY THE MID- AND UPPER-LEVEL AIR MASS SOME...WITH A SLIGHT DECREASE IN OVERALL MOISTURE. THE GFS IS MORE MOIST OVERALL...AND WHILE LEANING TOWARD THE GFS...WOULD ANTICIPATE OVERALL COVERAGE OF SHOWERS AND ANY THUNDERSTORMS TO DIMINISH DIURNALLY. WILL STILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS...AND A SLIGHT CHANCE OVERNIGHT...BASED ON THE PROXIMITY OF THE FRONT...MOISTURE...AND ANY MID-LEVEL WAVE. OVERNIGHT LOWS ONCE AGAIN 70 TO 75 DEGREES. - DJF BY SUNDAY...MID LEVEL HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD EASTWARD...WHILE THE BERMUDA HIGH WILL BUILD WESTWARD... RESULTING IN RISING HEIGHTS OVER THE REGION. THIS WILL RESULT IN BOTH THE MID LEVEL TROUGH AND THE SURFACE TROUGH WEAKENING ACROSS THE REGION. HOWEVER...AMPLE MOISTURE WILL PERSIST ACROSS THE FORECAST AREA...WITH PWAT VALUES PROGGED TO REMAIN ABOVE 2 INCHES. THUS...AM STILL EXPECTING SCATTERED SHOWERS AND STORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...HOWEVER GIVEN THE DIMINISHING DYNAMIC SUPPORT...CONVECTIVE COVERAGE SHOULD BE LESS THAN PREVIOUS DAYS. TEMPS WILL ALSO BEGIN TO WARM SLIGHTLY...BUT STILL SHOULD REMAIN NEAR TO SIGHTLY BELOW AVERAGE...GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES. OVERNIGHT LOWS ONCE AGAIN EXPECTED TO BE IN THE LOW TO MID 70S. - KRR && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... OVERALL...THE REGION IS EXPECTED TO BE INFLUENCED BY BROAD MID LEVEL RIDGING THAT WILL EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP EACH DAY. THE HEAT WILL ALSO BEGIN TO RETURN TO THE REGION...WITH GENERALLY LOW 90S ON MONDAY TRENDING TO THE MID (MAYBE UPPER) 90S TOWARDS THE END OF THE WORK WEEK. OVERNIGHT LOW WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM FRIDAY... VFR CONDITIONS WILL BE THE RULE OUTSIDE OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS...NOTE THE GUST TO 36KT AT KPOB AT 1718Z. OVERNIGHT... IT IS DIFFICULT TO ASSESS THE POTENTIAL FOR LOW CLOUDS. THE HIGHER WINDS JUST OFF OF THE SURFACE WILL BE TOWARD KFAY AND KRWI LATE TONIGHT...WHILE THE SREF MODEL HAS ITS HIGHEST PROBABILITIES MOSTLY FROM KGSO AND KRDU SOUTHWEST...AND HIGHER THAN IT INITIALIZED THIS MORNING WHEN MVFR AND LOCALLY IFR CEILINGS OCCURRED ACROSS CENTRAL NORTH CAROLINA. CONFIDENCE IS FAIRLY HIGH THAT THERE WILL BE AREAS OF MVFR CEILINGS IN CENTRAL NORTH CAROLINA...BUT THE LOCATION OF THE LOWER CEILINGS IS MORE UNCERTAIN. FOR THE 18Z VALID TAF...LEANED TOWARD THE SREF OUTPUT WITH THE TEMPORARY CONDITIONS OF IFR CLOUDS TOWARD KGSO AND KRDU...AND ONLY LOW MVFR CEILINGS AT KFAY AND KRWI LATE TONIGHT AND EARLY SATURDAY AFTER SUNRISE. BEYOND THE 18Z VALID TAF PERIOD...ANTICIPATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN A MOIST AIR MASS AGAIN BY LATE SATURDAY MORNING...BECOMING MORE NUMEROUS DURING THE AFTERNOON AND CONTINUING INTO SATURDAY EVENING. REMAINING SHOWERS SHOULD BECOME MUCH MORE ISOLATED OR DIMINISH LATE SATURDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS OCCUR AGAIN SUNDAY...THEN ANY SHOWERS AND THUNDERSTORMS SHOULD TEND TO BECOME MORE ISOLATED EARLY NEXT WEEK AS THE COLD FRONT MOVING SOUTH CURRENTLY FROM VIRGINIA STALLS AND DISSIPATES. LATE NIGHT AND EARLY MORNING LOW CLOUDS ARE ALSO POSSIBLE...WITH THE LATEST GUIDANCE SUGGESTING A BETTER POTENTIAL LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF/SEC NEAR TERM...DJF SHORT TERM...DJF/KRR LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jul 20, 4:28 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 428 AM EDT FRI JUL 20 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 428 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY SOUTH THROUGH VIRGINIA TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARD THE CAROLINAS. IN ADVANCE OF THE FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA THIS AFTERNOON. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL ALSO BE POSSIBLE...THOUGH PRIMARILY IN URBAN AREAS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY AND SUNDAY AS THE FRONT STALLS OUT OVER THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...IN ADDITION TO LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER...AND BE PREPARED FOR THE POSSIBILITY OF SEVERE THUNDERSTORM WATCHES AND WARNINGS LATER THIS AFTERNOON AND EVENING. VINCENT
In the hours before
Special weather statement, Jul 20, 1:29 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
129 PM EDT FRI JUL 20 2012
NCZ042-043-075>078-083>086-088-089-201830-
ANSON-CUMBERLAND-HARNETT-HOKE-JOHNSTON-LEE-MOORE-RICHMOND-SAMPSON-
SCOTLAND-WAYNE-WILSON-
129 PM EDT FRI JUL 20 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS
THE SOUTHERN TIER OF CENTRAL NORTH CAROLINA THIS AFTERNOON. STORMS
WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...JOHNSTON...WILSON...
SCOTLAND...RICHMOND.. .MOORE...LEE...CUMBERLAND...ANSON AND HOKE
COUNTIES THROUGH 230 PM EDT...
AT 123 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS STRETCHING
WILSON AND GOLDSBORO WEST ACROSS THE SOUTHERN COASTAL PLAIN THROUGH
FAYETTEVILLE...RAEFORD...AND ROCKINGHAM TO WADESBORO. THE STORMS
WERE MOVING MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILSON...
GOLDSBORO...FAYETTEVILLE...FORT BRAGG...RAEFORD...LAURINBURG...
ROCKINGHAM AND WADESBORO.
HAZARDS INCLUDE...
HEAVY DOWNPOURS.
GUSTY WINDS OF 30 TO 40 MPH.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE MINOR
FLOODING IN LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
&&
LAT...LON 3480 7968 3481 8029 3498 8031 3517 7976
3516 7962 3520 7966 3581 7788 3560 7778
3518 7783 3515 7790 3518 7816 3493 7815
3483 7847 3483 7890 3495 7904 3483 7919
3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1723Z 251DEG 18KT 3507 7890
13Special weather statement, Jul 20, 2:16 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 20 2012
NCZ039-201915-
RANDOLPH-
216 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 315
PM EDT...
AT 215 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ASHEBORO...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ASHEBORO...
FRANKLINVILLE...RAMSEUR...RAMSEUR...COLERIDGE...STALEY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3588 7994 3590 7956 3590 7954 3579 7954
3553 7955 3551 7956 3556 7997
TIME...MOT...LOC 1815Z 260DEG 16KT 3569 7985
SECSpecial weather statement, Jul 20, 2:37 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI JUL 20 2012
NCZ042-043-073>075-077-078-083>086-088-089-201930-
ANSON-CUMBERLAND-HARNETT-HOKE-JOHNSTON-MONTGOMERY-MOORE-RICHMOND-
SAMPSON-SCOTLAND-STANLY-WAYNE-WILSON-
237 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL CONTINUE MOVE ACROSS
SAMPSON...HARNETT...WAYNE...JOHNSTON...WILSON...STANLY...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...CUMBERLAND...ANSON AND HOKE COUNTIES
THROUGH 330 PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND
THUNDERSTORMS FROM WADESBORO TO FAYETTEVILLE TO GOLDSBORO...MOVING
EAST AT 20 MPH. THE STRONGEST STORM WAS NEAR SPIVEYS CORNER IN
SAMPSON COUNTY...APPROACHING THE INTERSTATE 40 CORRIDOR BETWEEN
EXITS 334 AND 343.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILSON...
GOLDSBORO...FAYETTEVILLE...FORT BRAGG...RAEFORD...LAURINBURG...
ROCKINGHAM AND WADESBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 97.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3485 7850 3483 7890 3495 7903 3483 7919
3483 7934 3463 7946 3480 7968 3481 8033
3521 8026 3534 7944 3531 7918 3567 7768
3557 7782 3518 7783 3518 7816 3474 7819
3471 7812 3456 7824
TIME...MOT...LOC 1834Z 255DEG 17KT 3525 7842
22Special weather statement, Jul 20, 3:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT FRI JUL 20 2012
NCZ023-039-040-202000-
ALAMANCE-CHATHAM-RANDOLPH-
300 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...CHATHAM AND
ALAMANCE COUNTIES THROUGH 400 PM EDT...
AT 301 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF COLERIDGE...OR ABOUT 9 MILES EAST OF ASHEBORO...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STALEY...HASTY...SILER
CITY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3591 7926 3556 7921 3555 7922 3557 7922
3557 7924 3555 7925 3553 7928 3554 7929
3555 7928 3555 7930 3553 7932 3553 7970
3590 7960
TIME...MOT...LOC 1901Z 259DEG 16KT 3571 7962
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond, Stanly | 59 min |
| Jul 19, 8:46 PM EDT | Special Weather Statement | RAH | Lee | 59 min |
| Jul 19, 10:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Scotland | 51 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Richmond and 4 more | 61 min |
| Jul 20, 2:16 PM EDT | Special Weather Statement | RAH | Randolph | 59 min |
| Jul 20, 2:37 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Moore, Richmond and 3 more | 53 min |
| Jul 20, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 20, 3:00 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Jul 20, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 47 min |
| Jul 20, 3:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 20, 4:18 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 72 min |
| Jul 20, 4:53 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Randolph, Wake | 97 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Jul 20, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 41 min |
| Jul 20, 5:29 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 61 min |
| Jul 20, 5:37 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Randolph | 83 min |
| Jul 20, 5:51 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jul 20, 5:54 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 2 more | 2 hr |
| Jul 20, 6:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 20, 6:41 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 64 min |
| Jul 20, 6:48 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.